MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200011
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Unspecified Infection (1930); Necrosis (1971); Impaired Healing (2378)
Date of Event 03/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2007 - patient was diagnosed with abdominal wall hernia thereby underwent open repair with implant of ventralex mesh (device 1).Per op notes, ¿two hernia sac were identified and excised.A large hernia was repaired using ventralex mesh (device 1) and sutured.Another defect was repaired using sutures.¿ (b)(6) 2012 - patient was diagnosed with infected mesh and non-healing wound thereby underwent open repair with partial excision of ventralex mesh (device 1).Per op notes, ¿small amount of pus was obtained.Tissue and portions of infected old mesh (device 1) were excised.The infected tissues were debrided.The remaining old mesh edges were sutured.¿ (b)(6) 2018 - patient was diagnosed with complicated wound, infected mesh and recurrent incisional hernia thereby underwent open repair with excision of ventralex mesh (device 1) and implant of phasix st (device 2).Per op notes, ¿the infected mesh, abdominal wall and fascia were noted.Intra-abdominal adhesions were lysed.The necrotic fascia was excised.The surrounding infected tissues and old mesh (device 1) with pus were excised entirely.The hernia defect was identified and repaired with phasix st (device 2) using sutures.¿ (b)(6) 2018 - patient was diagnosed with non-healing wound thereby underwent open repair.Per op notes, ¿the necrotic subcutaneous fat and fascia were removed.¿ (b)(6) 2018 - patient was diagnosed with non-healing abdominal wound thereby underwent open repair with partial excision of phasix st (device 2).Per op notes, ¿the old mesh (device 2) that was not ingrown into the surrounding tissue was cut away.The subcutaneous tissues were excised.¿ (b)(6) 2018 - patient was diagnosed with non-healing abdominal wound thereby underwent open repair with partial excision of phasix st (device 2).Per op notes, ¿medium amount of serosanguineous drainage.Some pieces of mesh (device 2) and subcutaneous tissue were removed.¿ (b)(6) 2018 - patient was diagnosed with chronic ulcer thereby underwent open repair with partial excision of phasix st (device 2).Per op notes, ¿a small amount of exudate was noted and drained.The remnants of non-dissolved mesh (device 2) were cut out.¿ (b)(6) 2018 - patient was diagnosed with open abdominal wound thereby underwent open repair with partial excision of phasix st (device 2).Per op notes, ¿small amount of serosanguineous drainage.The exposed mesh (device 2) was cut away with subcutaneous tissues.¿ (b)(6) 2018 - patient was diagnosed with open abdominal wound thereby underwent open repair with partial excision of phasix st (device 2).Per op notes, ¿medium amount of serosanguineous drainage.The adherent slough and minimal amount of mesh was excised.¿ (b)(6) 2018 - patient was diagnosed with open abdominal wound thereby underwent open repair with partial excision of phasix st (device 2).Per op notes, ¿the scar, subcutaneous tissue and portions of mesh were excised.¿ (b)(6) 2018 - patient was diagnosed with open abdominal wound thereby underwent open repair with excision of phasix st (device 2).Per op notes, ¿the exudate was drained.Removing all remnants pieces of the mesh (device 2).The subcutaneous tissues were excised.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2017) is considered to be a best estimate.This emdr represents the phasix st mesh (device #2).An additional supplemental emdr was submitted to represent the ventralex mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23013759
Report Number1213643-2025-00821
Device Sequence Number13148333
Product Code OWT
UDI-Device Identifier00801741095283
UDI-Public(01)00801741095283(17)190528(10)HUBS1904
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2019
Device Catalogue Number1200011
Device Lot NumberHUBS1904
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Initial Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexFemale
Patient Weight91 KG